Managing Antibiotic Associated Diarrhea With Pseudomembranous Colitis: A Case ReportJournal: International Healthcare Research Journal (Vol.2, No. 2)
Publication Date: 2018-05-10
Authors : Kandla Sharma Ankit Mangla;
Page : 35-37
Keywords : Antibiotic associated diarrhea; Clostridium difficile infection; Pseudomembranous colitis;
Antiobiotic associated diarrhea is a usual adverse event during antibiotic therapy. We present the case of a 32-year-old female diagnosed with diarrhea induced by antibiotics. After eradication of Helicobacter pylori by using antibiotics, she presented with hemorrhagic stools. The faecal examination was positive for, Clostridium difficile infection (CDI) although no toxins were detectable. Vancomycin was initiated for the C. difficile infection but the condition worsened due to treatment non-compliance. Finally oral metronidazole was prescribed. Stool abnormality improved and faecal test became negative after metronidazole treatment.
Other Latest Articles
Last modified: 2018-05-19 23:14:21